Alert archive / Montana / Areal Flood Warnings in 2012
Areal Flood Warning 9, NWS Missoula, MT
NWS Missoula, MT issued this areal flood warning at Apr 26, 2012, 11:17 AM MDT for Ravalli County, Montana. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2012, 11:17 AM MDT (17:17 UTC)
- Expired
- Apr 28, 2012, 10:45 AM MDT
- In force
- 47 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Ravalli County, MT
The radar
The Missoula radar (KMSX), 62 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935
WGUS45 KMSO 261717
FLWMSO
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1117 AM MDT THU APR 26 2012
MTC081-271715-
/O.NEW.KMSO.FA.W.0009.120426T1717Z-120427T1715Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1117 AM MDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* FLOOD WARNING FOR THE BITTERROOT RIVER AT BELL CROSSING NEAR
VICTOR IN...
NORTHERN RAVALLI COUNTY IN WEST CENTRAL MONTANA...
* UNTIL FURTHER NOTICE.
* AT 10:10 AM THURSDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST AND THE RIVER WILL RISE TO 11 FEET BY
FRIDAY.
* AT 11.0 FEET...MINOR FLOODING TO LOW LYING AREAS ADJACENT TO THE
RIVER FROM HAMILTON TO FLORENCE MAY OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4664 11398 4651 11400 4634 11406 4634 11421
4637 11421 4640 11421 4655 11416 4665 11415
$$2 follow-up statements
717
WGUS45 KMSO 271650
FLWMSO
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1050 AM MDT FRI APR 27 2012
MTC081-281715-
/O.EXT.KMSO.FA.W.0009.000000T0000Z-120428T1715Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1050 AM MDT FRI APR 27 2012
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS EXTENDED THE
* FLOOD WARNING FOR THE BITTERROOT RIVER AT BELL CROSSING NEAR
VICTOR IN...
NORTHERN RAVALLI COUNTY IN WEST CENTRAL MONTANA...
* UNTIL FURTHER NOTICE.
* AT 10:30 AM FRIDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST TO CONTINUE THROUGH SATURDAY...WITH THE
STAGE HOVERING AROUND 11.0 FEET.
* AT 11.0 FEET...MINOR FLOODING TO LOW LYING AREAS ADJACENT TO THE
RIVER FROM HAMILTON TO FLORENCE MAY OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4664 11398 4651 11400 4634 11406 4634 11421
4637 11421 4640 11421 4655 11416 4665 11415
$$
ZUMPFE669
WGUS85 KMSO 281645
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1045 AM MDT SAT APR 28 2012
MTC081-281653-
/O.CAN.KMSO.FA.W.0009.000000T0000Z-120428T1715Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAVALLI MT-
1045 AM MDT SAT APR 28 2012
...THE FLOOD WARNING HAS BEEN CANCELLED...
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE BITTERROOT RIVER AT
BELL CROSSING NEAR VICTOR IN NORTHERN RAVALLI COUNTY...
DUE TO COOLER TEMPERATURES THE BITTERROOT RIVER AT BELL CROSSING
NEAR VICTOR IS RECEDING RAPIDLY.
LAT...LON 4664 11398 4651 11400 4634 11406 4634 11421
4637 11421 4640 11421 4655 11416 4665 11415
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this areal flood warning went out at Apr 26, 10:13 AM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 26, 10:13 AM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
1013 AM MDT THU APR 26 2012
.UPDATE...ISSUED A SNOW ADVISORY FOR THE WEST GLACIER REGION FOR FRIDAY
MORNING THROUGH SATURDAY MORNING.
.DISCUSSION...SNOW LEVELS WILL QUICKLY DROP OVERNIGHT TONIGHT AND
SLUSHY SNOW ACCUMULATIONS ARE EXPECTED ON HIGHWAY 2 THROUGH
FRIDAY.
&&
.AVIATION...SHOWERS WITH FREQUENT REDUCTIONS IN VISIBILITY AND
PERSISTENTLY LOWERED CLOUDS WILL PREVAIL THROUGH THE NEXT 24 HOURS
AS A LARGE WEATHER SYSTEM AFFECTS THE NORTHERN ROCKIES. A STRONG
FROPA IS ANTICIPATED THIS AFTERNOON WHICH WILL BRING A BURST OF
HEAVY PRECIPITATION ALONG WITH A FEW HOURS OF VERY GUSTY WINDS.
FROPA WILL BE LEAST FELT AT KGPI BETWEEN 22Z AND 23Z BUT MORE
SIGNIFICANTLY EXPERIENCED AT KMSO NEAR 23Z...KBTM BETWEEN 01Z AND
02Z AND KSMN 03Z.
&&
.PREV DISCUSSION... /ISSUED 825 AM MDT THU APR 26 2012/
UPDATE...ISSUED WIND ADVISORIES FOR THE
FLATHEAD/MISSION...MISSOULA/BITTERROOT VALLEYS AND THE I-90
CORRIDOR FROM GARRISON JUNCTION TO BUTTE.
DISCUSSION...MODELS ARE INDICATING STRONG PRESSURE RISES BEHIND
THE COLD FRONT LATE THIS AFTERNOON AND EVENING...AND HAVE BEEN
TRENDING UPWARD. A BRIEF PERIOD OF STRONG WINDS GUSTING OVER 40
MPH IS LIKELY WITH FRONTAL PASSAGE...HOWEVER WINDS CONTINUING AT
ADVISORY LEVEL THROUGH THE NIGHT IS BORDERLINE CONSIDERING THAT
THE PRECIPITATION USUALLY REDUCES THE EXPECTED WINDS.
AVIATION...SHOWERS WITH FREQUENT REDUCTIONS IN VISIBILITY AND
PERSISTENTLY LOWERED CLOUDS WILL PREVAIL THROUGH THE NEXT 24 HOURS
AS A LARGE WEATHER SYSTEM AFFECTS THE NORTHERN ROCKIES. A STRONG
FROPA IS ANTICIPATED THIS AFTERNOON WHICH WILL BRING A BURST OF
HEAVY PRECIPITATION ALONG WITH A FEW HOURS OF VERY GUSTY WINDS.
FROPA WILL BE LEAST FELT AT KGPI BETWEEN 22Z AND 23Z BUT MORE
SIGNIFICANTLY EXPERIENCED AT KMSO NEAR 23Z...KBTM BETWEEN 01Z AND
02Z AND KSMN 03Z.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM MDT FRIDAY
BUTTE/BLACKFOOT REGION.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM MDT FRIDAY
MISSOULA/BITTERROOT VALLEYS.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM MDT FRIDAY
FLATHEAD/MISSION VALLEYS.
WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO 6 AM MDT SATURDAY
WEST GLACIER REGION.
ID...NONE.
&&
SHORT TERM...KITSMILLER/LEACH
AVIATION...KITSMILLERThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:12 AM MDT | Wind Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Missoula, Powell and 3 more | 10 hr |
| Apr 26, 9:56 AM MDT | Winter Weather Advisory | MSO | Flathead, Lake | 32 hr |
| Apr 26, 11:11 AM MDT | Areal Flood Warning | MSO | Ravalli | 48 hr |
| Apr 26, 11:23 AM MDT | Areal Flood Warning | MSO | Missoula | 55 hr |
| Apr 26, 2:11 PM MDT | Special Weather Statement | MSO | Ravalli | 64 min |
| Apr 26, 3:00 PM MDT | Special Weather Statement | MSO | Ravalli | 60 min |
| Apr 26, 4:15 PM MDT | Special Weather Statement | MSO | Lake, Powell | 45 min |
Nearby
Areal Flood Warnings in Montana, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.